Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Taking rosuvastatin calcium and ezetimibe for high cholesterol. What is the treatment for extreme abdomen pain?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2006
Answered : 3575 Questions
I am taking 40mg ROSUVASTATIN CALCIUM and 10mg EZETIMIBE EACH DAY FOR HIGH cholesterol. for a number of years! I now have extreme pains in my abdomen and both legs and feet and back. have had ct scans and 3 ultra sounds, plus Barium Enema with no conclusions. I believe it is the drugs.
Posted Sun, 1 Dec 2013 in Medicines and Side Effects
Answered by Dr. Albana Sejdini 59 minutes later
Brief Answer: Yes, possible side effects of rosuvastatin Detailed Answer: Hi, Yes, you are right. Statins (rosuvastatin) are related to such muscle pains according to research reports. I'd suggest to stop using them and consult your endocrinologist for other alternative. I usually recommend my patients to go on with lifestyle and diet changes, herbal supplements to reduce cholesterol. However, if your doctor would decide it is a must to continue a lowering cholesterol drug, you should report to him such complains and remind him the FDA recall to doctors regarding statins use. Hope it helped! If you have further questions, feel free to write me again! Dr.Sejdini
Above answer was peer-reviewed by
Follow-up: Taking rosuvastatin calcium and ezetimibe for high cholesterol. What is the treatment for extreme abdomen pain? 6 hours later
Forgot to mention also taking 2 NICOTINIC acid 500mg plus 81 mg aspirin half hour before the 2 NICOTINIC, Also METOPROLOL 25mg HALF TWICE a day. Also RAMIPRIL 10mg ONCE a day. Also 1200mcg CYANACOBALAMIN ONCE a day. SORRY for not listing every thing.
Answered by Dr. Albana Sejdini 10 hours later
Brief Answer: Please refer to the following suggestions. Detailed Answer: Hi again, Thank you for writing back. What I see is that you are also using nicotinic acid (vit.B3 = niacin) for lowering cholesterol purposes I believe. Actually, niacin use is also associated with severe/unexplained abdominal/muscle pain apart flashing. - So, it could be a reason to your pain too. In addition, although cyanocobalamin use is considered safe, there are reports of muscle cramps with its use too. I'd suggest to stop using rosuvastatin, nicotinic acid and cyanocobalamin and see if there is improvement. If yes, can ask your doctor to re-start those drugs (if necessary) one by one (at different stages) to understand what causes such problems to you. If no improvement, can wait more time until you restart taking these drugs if necessary. Hope it answered your inquiries! If you have more questions, feel free to write me back! Dr.Sejdini
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor